Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes low libido, dizziness, fatigue and spotting post intake of Lutenyl?

Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

default
Posted on Tue, 30 Aug 2016 in Pregnancy
Question: Hi, I was found to have two fibroids (& polyps) of not more that 4cm each. One of the fibroids was causing pressure on the lower part of my spine, hence i was having acute back pain, with discs protruding outside, etc.
The gyn was consulted, he advised to have a hysterectomy. After careful considerations, i asked for alternatives. He put me on lutenyl, for 20 days, 3 per day, in one go after meals.
In fact instead of doing the hysterectomy, we decided to go for a D&C polypectomy. Then he said to start the lutenyl 5 days after the polypectomy.
My last periods (last day) was 8 days before the polypectomy. In fact, if we disregard the polypectomy, i started taking lutenyl 20 days after my last periods.
After 8 days of lutenyl, on the 9th day, i started having spotting. It's been 6 days now. And I'm fed up with this. On top of that I am on my nerves - I get angry faster! I have lost my libido. I feel dizzy from time to time. And feel tired in the limbs often. My doctor is on vacation out of the country.
Can I just stop taking the lutenyl? My last dose is in 6 days (today is Monday, therefore, the coming Saturday). Will i stop having the spotting? Will i recover from this loss of libido? What can i expect of my periods after that.
Please help!!!
doctor
Answered by Dr. Deepti Verma 46 minutes later
Brief Answer:
Can stop the drug

Detailed Answer:
Hi dear,
I have gone through your question and understand your concerns.Irregular spotting after polypectomy can be due to polypectomy or due to the side effect of Lutenyl, which is a hormonal medication.
Loss of libido is not the side effect of Lutenyl.
However, hormonal changes due to the drug can lead to loss of libido, dizziness and excessive anger.
You can stop the drug, but that will lead to withdrawal bleeding within3-5 days of stopping it.
Loss of libido will gradually recover. The spotting will convert into withdrawal bleeding.
However, if Lutenyl is causing discomfort, then it is better to stop it.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Maternal and fetal medicine specialist
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Deepti Verma 32 minutes later
Hello Doctor,

Thank you for the prompt reply.
So this means that if I continue and complete the 20 days of lutenyl, it won't make any difference, as the spotting will still continue for the next days?
Let's say I have completed the course of the lutenyl, will I still bleed just after? Or will I get my periods at some point? The thing is that I'm totally confused with this medication! I don't know what to expect after the meds are over? When am I supposed to have my periods again, if I complete the course? And how long will it take for my hormones to readjust so that I can be normal again..

Thank you for taking time to answer me XXXXXXX
doctor
Answered by Dr. Deepti Verma 1 hour later
Brief Answer:
Bleeding can occur within 3-7 days

Detailed Answer:
Hi dear,
Yes, the spotting can occur while on Lutenyl.
If you complete the course of Lutenyl, then the bleeding can occur from first day of leaving the medicine to upto 1 week after.
Your hormonal changes will normalize within a week of stopping the drugs.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Deepti Verma 17 hours later
Hello Doctor,

Thank you so much for your feedback.
I have decided to complete the course of the medication, and let nature take over after that!
God bless, XXXXXXX
doctor
Answered by Dr. Deepti Verma 6 hours later
Brief Answer:
Happy to help

Detailed Answer:
Hi dear,
I am happy to have helped you.
You can get back to me anytime for further queries by asking a direct question to me on the health care magic portal.
Regards
Dr Deept Verma
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Deepti Verma 3 hours later
Hello Doctor,
Yes I do have a couple more questions: According to you, why was I prescribed lutenyl? Does lutenyl cause fibroids to shrink?
What other treatments (medicine or natural) are there to replace lutenyl, so that patient does not have spotting nor bleeding?
Can the periods be stopped (so that fibroids do not grow bigger before periods)? Not by hysterectomy; but by other medicines?
Thank you for your time, XXXXXXX
doctor
Answered by Dr. Deepti Verma 12 hours later
Brief Answer:
Oral contraceptive pills reduce the fibroid size

Detailed Answer:
Hi dear,
Lutenyl is oral contraceptive pills which is given to shrink the fibroids and reduce the symptoms.
Lutenyl can be replaced by other oral contraceptives or progesterone medications like medroxyprogesterone acetate.
Uterine artery embolization can be done to shrink the fibroids.
GnRh analogues can be used to stop the periods and shrink the fibroid size.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Deepti Verma 3 hours later
Dear Doctor,
Thank you very much for the details provided!
Best regards, XXXXXXX
doctor
Answered by Dr. Deepti Verma 5 minutes later
Brief Answer:
Happy to help

Detailed Answer:
Hi dear,
I am happy to have helped you.
I am available on this portal anytime for your health related issues.
You can ask a direct question to me anytime.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Procedures ,  

Recent questions on  Back pain

doctor1 MD

Dear doc, We are planning to have a baby and we did not take any precautions since Feb 28th.Now I am having severe back pain,leg pains and bloated...

doctor1 MD

Since two months i am suffering from back pain (right side) in the middle and towards the right hand and some times i find it very difficult to...

doctor1 MD

Hello Dr - My husband aged 49, normal height and weight has had severe lower back pain since April 2011.An MRI revealed he has two slipped discs....

doctor1 MD

hi doctor, I have severe back pain from top to bottom.Especially it is more in the centre.For the past two days my right hand is aching a lot....

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?